Article Text

PDF

Psychosis with propranolol: still not recognized?
  1. J. G. Cunnane,
  2. G. W. Blackwood
  1. Department of Psychiatry, St. James' University Hospital, Leeds, UK.

    Abstract

    A 21 year old male developed hallucinations, personality change and severe depression following an increase in oral propranolol administration at recommended dosage levels. The symptoms improved markedly on stopping the drug. Without provocation, the patient developed further symptoms, mainly depressive, with marked suicidal impulses. Again, this quickly settled. The case identifies the need for careful observation of patients with psychiatric side effects from propranolol, following discontinuation of the drug.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.